Alert archive / Louisiana / River Flood Watches in 2015
River Flood Watch 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood watch at Apr 16, 2015, 12:03 PM CDT for Rapides Parish, Louisiana. It took effect at Apr 19, 2015, 3:34 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2015, 12:03 PM CDT (17:03 UTC)
- In effect from
- Apr 19, 2015, 3:34 PM CDT
- Expired
- Apr 20, 2015, 1:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 42 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River near Glenmora (GLML1).
- Action stage
- 12 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood watch went out at Apr 16, 10:51 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 16, 10:51 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 AM CDT THU APR 16 2015
.DISCUSSION...
TWO FEATURES PRETTY MUCH TELL THE STORY THIS MORNING. FIRST IS THE
12Z KLCH SOUNDING WHICH SHOWS A VERY MOIST (MEAN RH 80
PERCENT/PWAT 1.75 - 180 PERCENT OF NORMAL) AND UNSTABLE (MODIFIED
LI -6 TO -8/MU CAPE 2300/LAPSE RATE 7+ C/KM) AIRMASS IN PLACE.
MEANWHILE WATER VAPOR IMAGERY SHOWS MULTIPLE PERTURBATIONS IN THE
SRN STREAM FLOW IMPACTING/UPSTREAM OF THE REGION. MAY AS WELL
THROW IN A COASTAL TROF ANALYZED JUST OFF THE COAST. LOCAL 88DS
ALREADY SHOW PLENTY OF CONVECTION ONGOING AND LONG STORY SHORT
LOOKS LIKE THIS TREND WILL LAST THE REST OF THE DAY...THUS MOVED
UP THE AFTERNOON HIGH POPS TO COVER THE REMAINDER OF THE FIRST
PERIOD. ELSEWHERE JUST MINOR TWEAKS TO INHERITED GRIDS/ZONES AT
MOST.
UPDATE OUT SHORTLY.
25
&&
.PREV DISCUSSION... /ISSUED 626 AM CDT THU APR 16 2015/
AVIATION...WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY NOW OVER
THE GULF WATERS WILL BE ADVANCING INTO THE INLAND AREA THIS
MORNING. MAINTAINING PREVAILING CONVECTION FOR PORTIONS OF THE DAY
FOR THE TERMINALS OF LFT AND ARA...AND TEMPOS FOR SHOWERS AND A
FEW THUNDERSTORMS AT LCH...LFT AND AEX. RAINS ARE EXPECTED TO
TAPER OFF DURING THE EVENING HOURS.
PREV DISCUSSION... /ISSUED 331 AM CDT THU APR 16 2015/
DISCUSSION...MAIN FORECAST ISSUES WILL BE POPS AND RAINFALL
ESPECIALLY THROUGH FRIDAY. AFTER A BRIEF BREAK FROM SHOWER AND
THUNDERSTORM ACTIVITY ON WEDNESDAY...APPEARS THAT CONDITIONS WILL
BECOME MORE FAVORABLE BEGINNING TODAY. SHOWERS AND THUNDERSTORMS
WERE DEVELOPING OVER THE WESTERN GULF THIS MORNING. WITH INCREASING
PWAT AND THTE PROGGED OVER THE SOUTHERN AREAS THIS MORNING...
ANTICIPATE INCREASING SHOWER AND THUNDERSTORM COVERAGE THROUGHOUT
THE DAY. LATEST QPF TRENDS SHOW HEAVIEST RAINFALL OVER LOWER
ACADIANA. WILL ISSUE FFA THRU 03Z FRIDAY OVER THAT REGION. SEVERAL
ROUNDS OF HEAVY RAIN MAY OCCUR THROUGH AT LEAST SATURDAY AS UPPER
TROUGH MOVES THROUGH THE CENTRAL U.S.
MODELS ARE FORECASTING A WEAK FRONTAL BOUNDARY MOVING INTO THE
NORTHERN GULF THROUGH EARLY NEXT WEEK. WILL TAPER POPS ON SUNDAY
AND MAINTAIN A DRIER FORECAST FOR EARLY NEXT WEEK. MODEST MOISTURE
RETURN AND WEAK SHORT WAVES ARE FORECASTED BEGINNING WEDNESDAY.
THEREFORE WILL KEEP LOW POPS IN THE FORECAST FOR LATER IN THE WEEK.
MARINE...WEAK HIGH PRESSURE OVER THE EASTERN GULF WILL MAINTAIN A
WEAK TO OCCASIONALLY MODERATE ONSHORE FLOW. FRONTAL BOUNDARY WILL
MOVE INTO THE NORTHERN GULF ON SUNDAY NIGHT. N/NE FLOW IS EXPECTED
BEHIND THE FRONT. WHILE SUSTAINED WINDS SHOULD NOT BE THAT
STRONG...CONVECTIVE WINDS GUSTS MAY OCCUR. WINDS WILL GRADUALLY
SHIFT TO THE EAST BY THE MIDDLE OF NEXT WITH SOME GRADIENT
TIGHTENING FORECASTED OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 66 78 66 / 70 50 60 70
LCH 78 67 80 67 / 70 60 60 70
LFT 77 67 80 69 / 80 60 60 70
BPT 79 68 80 66 / 70 50 50 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR LAZ043>045-
052>055.
TX...NONE.
GM...NONE.
&&
PUBLIC...04Hazardous weather outlook, Apr 16, 4:52 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT THU APR 16 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-171000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE TODAY ESPECIALLY ALONG THE INTERSTATE 10 CORRIDOR. THE MAIN HAZARD WILL BE VERY HEAVY RAIN ALTHOUGH STRONG WIND GUSTS WITH THUNDERSTORM ACTIVITY WILL ALSO BE POSSIBLE. THE ACTIVITY WILL DECREASE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE WILL BRING MORE SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. THE MAIN HAZARD WILL BE HEAVY RAINFALL WITH ADDITIONAL FLOODING POSSIBLE. THE UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE AREA BY SUNDAY NIGHT. DRY WEATHER WITH NO HAZARDS IS FORECASTED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR TODAY...FRIDAY AND SATURDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:20 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 59 hr |
| Apr 16, 11:23 AM CDT | Special Marine Warning | LCH | 97 min | |
| Apr 16, 12:03 PM CDT | River Flood Watch | LCH | Beauregard | 9 days |
| Apr 16, 12:03 PM CDT | River Flood Watch | LCH | Allen | 11 days |
| Apr 16, 12:03 PM CDT | River Flood Watch | LCH | Allen | 9 days |
| Apr 16, 12:03 PM CDT | River Flood Watch | LCH | Allen | 4 days |
| Apr 16, 12:03 PM CDT | River Flood Watch | LCH | 10 days | |
| Apr 16, 12:03 PM CDT | River Flood Watch | LCH | Allen, Evangeline | 10 days |
| Apr 16, 12:03 PM CDT | River Flood Watch | LCH | 12 days | |
| Apr 16, 12:03 PM CDT | River Flood Watch | LCH | Lafayette | 67 hr |
| Apr 16, 12:10 PM CDT | Special Marine Warning | LCH | 95 min | |
| Apr 16, 12:16 PM CDT | Special Weather Statement | LCH | Beauregard | 44 min |
| Apr 16, 12:27 PM CDT | River Flood Watch | LCH | Allen | 9 days |
| Apr 16, 12:46 PM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 16, 12:55 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 50 min |
| Apr 16, 1:50 PM CDT | Areal Flood Advisory | LCH | Rapides | 3 hr |
| Apr 16, 2:29 PM CDT | Flash Flood Warning | LCH | Rapides | 3 hr |
| Apr 16, 4:05 PM CDT | Special Marine Warning | LCH | 115 min | |
| Apr 16, 4:09 PM CDT | Flash Flood Warning | LCH | Avoyelles, Rapides, Saint Landry, Vernon | 3 hr |
| Apr 16, 5:31 PM CDT | Special Marine Warning | LCH | 119 min | |
| Apr 16, 5:35 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 115 min |
| Apr 16, 6:31 PM CDT | Special Marine Warning | LCH | 119 min | |
| Apr 16, 12:20 PM CDT | Special Weather Statement | LCH | Jasper | 40 min |
| Apr 16, 1:15 PM CDT | Flash Flood Warning | LCH | Jefferson | 6 hr |
| Apr 16, 5:03 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 42 min |
| Apr 16, 5:46 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 29 min |
| Apr 16, 6:04 PM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 4 hr |
Nearby
River Flood Watches in Louisiana, 2015Every river flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.